# SDR 102401868

- Difficulty date: September 23, 2001
- Submitted: July 2, 2002
- Operation: General aviation
- Aircraft: N2458G
- Make and model: Cessna 172R
- Aircraft serial: 17280893
- Aircraft time: 868 hours
- System (JASC): 3340 · Exterior Lighting
- Part: Circuit Breaker
- Part number: S13605L
- Condition: Failed
- Location: Exterior Lights
- Stage of operation: CL
- How discovered: O
- Nature of condition: A
- Precautionary procedure: A

## Discrepancy

THE TAIL LIGHT POSITIVE LEAD SHORTED TO GROUND BY CONTACT WITH A TINNERMAN NUT IN THE RUDDER.  THERE WAS NO EVIDENCE OF TRAUMA TO THE WIRE.  ONLY A PINPOINT OF CONTACT WAS EVIDENT  THE NAV LIGHT BREAKER DID NOT TRIP AND THE WIRING BURNED FROM THE TAIL TO THE CIRCUIT BREAKER PANEL, TAKING OUT HALF THE BUS WITH IT.  THE FIRST WIRE BURNING STARTED A CASCADE OF SHORT CIRCUITS.  THIS DOMINO EFFECT SEQUENTIALLY TOOK OUT ADDITIONAL CIRCUITS UNTIL THE MAIN BUSS BREAKER OPENED.
